Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 4, 2007, 5:51 PM CDT for Lipscomb County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2007, 5:51 PM CDT (22:51 UTC)
- Expired
- May 4, 2007, 6:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Lipscomb County, TX
The radar
The Amarillo radar (KAMA), 174 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 6:00 PM CDT | HAIL 1.75 | 5 N Higgins, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3404 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 042251 SVRAMA TXC295-042315- /O.NEW.KAMA.SV.W.0101.070504T2251Z-070504T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 551 PM CDT FRI MAY 4 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 615 PM CDT * AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HIGGINS...OR ABOUT 15 MILES SOUTHEAST OF LIPSCOMB...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... HIGGINS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3606 10024 3605 9997 3627 9999 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 4:10 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 4, 4:10 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 410 PM CDT FRI MAY 4 2007 .DISCUSSION... DIFFICULT FORECAST FOR THE NEXT THREE DAYS AS MODELS CONTINUE TO HAVE PRETTY SIGNIFICANT DIFFERENCES BETWEEN THE VARIOUS RUNS AND EACH OTHER. FOR TONIGHT HOWEVER...ALL ANALYSIS SHOW THAT THE DRYLINE HAS SET UP ACROSS THE NORTHWESTERN HALF OF THE TEXAS PANHANDLE AND THEN CURVES BACK TO THE WEST ACROSS WEST CENTRAL KANSAS. SURFACE OBSERVATIONS SHOW THAT THE DRYLINE ZONE AT 3 PM WAS LOCATED NEAR A SILVERTON...CLAUDE...PANHANDLE...PERRYTON...TO BEAVER LINE. TO THE EAST OF THE DRYLINE...AN EXTREMELY UNSTABLE AIRMASS WAS IN PLACE WITH DEWPOINTS CLIMBING INTO THE MID 60S DOWN AROUND WELLINGTON AND SHAMROCK. WENT AHEAD AND ADJUSTED POPS ACCORDINGLY TO FAVOR THE EASTERN TWO COLUMNS OF COUNTIES IN THE TEXAS PANHANDLE AND THE EASTERN OKLAHOMA PANHANDLE. SHEAR PROFILES ARE FAVORABLE FOR ROTATING STORMS AND ANYTHING THAT DOES DEVELOP WILL LIKELY GO VERY FAST. DRYLINE WILL BACK UP OVERNIGHT THEN MOVE BACK EAST DURING THE DAY SUNDAY...ONCE AGAIN KEEPING THE EASTERN THIRD UNDER A THREAT OF POSSIBLE SEVERE WEATHER. BIGGEST FORECAST PROBLEM THIS GO ROUND IS WHAT TO DO FOR SUNDAY. THE WRF KEEPS THE SURFACE LOW WELL TO THE NORTH WITH A BROAD SURFACE TROUGH OVER THE PANHANDLES. COMPLETELY DIFFERENT IS THE GFS WHICH DEVELOPS THE SURFACE LOW OVER THE SOUTHERN TEXAS PANHANDLE. DEPENDING ON WHERE THIS TROUGH/LOW FORMS...WE COULD SEE SEVERE WEATHER MAINLY ACROSS THE FAR EASTERN PANHANDLE VERSES ALL BUT THE SOUTHWESTERN QUARTER. BASED ON HOW SYSTEMS HAVE GONE IN THE PAST AND THE OVERALL TREND THE MODELS HAVE TRIED TO FOLLOW /UNTIL TODAY/...WENT WITH THE GFS FOR SUNDAY AND MONDAY WHICH MEANS INCREASED POP CHANCES AREAWIDE AND A BIT LOWER WIND SPEEDS. THIS WILL ALSO SLOW DOWN THE PROGRESSION OF THE COLD FRONT BEHIND THE LOW...SO TEMPS WILL BE A BIT WARMER AS WELL. WITH MUCH OF THE FOCUS ON WHAT WILL HAPPEN TODAY...MADE NO CHANGES TO THE EXTENDED PART OF THE FORECAST. 12Z GUIDANCE CONTINUES TO SHOW DIFFERENCES WITH HOW FAST THE BROAD TROUGH ACROSS THE WESTERN CONUS WILL MOVE EAST. PRECIP CHANCES COULD LINGER ALL THE WAY INTO THE MIDDLE OF NEXT WEEK IF THE SLOWER ECMWF VERIFIES. JORDAN && .FIRE WEATHER... LOCATION OF DRYLINE TOMORROW AS WELL AS GUSTY SOUTHWESTERLY WINDS COULD RESULT IN AN INCREASED FIRE DANGER ACROSS THE SOUTHWESTERN QUARTER OF THE TEXAS PANHANDLE...GENERALLY WEST OF INTERSTATE 27 AND SOUTH OF INTERSTATE 40. DEPENDING ON HOW TIGHT THE PRESSURE GRADIENT BECOMES...WIND SPEEDS COULD INCREASE INTO THE 15 TO 25 MPH RANGE ALLOWING MUCH DRIER AIR TO BE BROUGHT IN ACROSS THE AREA OF CONCERN. MINIMUM AFTERNOON RH VALUES DO DROP DOWN TO AROUND OR JUST UNDER 20 PERCENT...MAINLY ACROSS DEAF SMITH AND OLDHAM COUNTIES...FOR AN HOUR OR TWO TOMORROW AFTERNOON. WILL HOLD OFF ON ANY WATCHES OR ADVISORIES FOR NOW BUT WILL ADVISE NEXT COUPLE OF SHIFTS TO TAKE A CLOSE LOOK AT THIS FOR THE FORECAST TOMORROW MORNING. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 58 81 53 73 46 / 10 10 30 30 20 BEAVER OK 61 84 62 70 47 / 30 20 50 50 40 BOISE CITY OK 53 76 47 64 42 / 0 10 20 30 30 BORGER TX 62 83 56 74 49 / 20 10 40 40 30 BOYS RANCH TX 57 81 52 75 46 / 5 10 30 30 20 CANYON TX 58 82 53 74 46 / 5 10 30 30 20 CLARENDON TX 63 82 63 75 52 / 20 10 40 40 30 DALHART TX 52 75 49 71 42 / 0 10 20 30 20 GUYMON OK 56 79 55 71 47 / 10 10 40 50 30 HEREFORD TX 56 80 51 74 43 / 5 10 30 20 20 LIPSCOMB TX 65 85 63 74 51 / 30 20 50 50 40 PAMPA TX 61 80 60 73 49 / 20 10 40 40 30 SHAMROCK TX 65 85 64 77 56 / 30 20 40 40 30 WELLINGTON TX 66 86 66 81 58 / 30 20 40 40 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/17
Hazardous weather outlook, May 4, 1:00 PM CDT, 4 hours 51 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI MAY 4 2007 OKZ001>003-TXZ001>020-051100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE CENTRAL AND EASTERN PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON INTO TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...HOWEVER...ISOLATED TORNADOES MAY ALSO BE POSSIBLE... ESPECIALLY ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE NORTHEASTERN TEXAS PANHANDLE. ALSO...CAUTION IS ADVISED ON AREA LAKES DUE TO BREEZY CONDITIONS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH TUESDAY ACROSS ALL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME...IT APPEARS A FEW STORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. IN ADDITION...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE. ALSO...WINDY CONDITIONS ON SATURDAY MAY REACH LEVELS REQUIRING THAT A WIND ADVISORY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BEGINNING THIS AFTERNOON... ESPECIALLY ACROSS THE EASTERN SECTIONS OF THE PANHANDLES. EMERGENCY MANAGERS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS...AND BE ON THE ALERT FOR UPDATED STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO. COCKRELL
In the hours before
Special weather statement, May 4, 5:24 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 524 PM CDT FRI MAY 4 2007 TXZ010-042330- HEMPHILL- 524 PM CDT FRI MAY 4 2007 ...A STRONG THUNDERSTORM OVER HEMPHILL COUNTY... A STRONG THUNDERSTORM OVER HEMPHILL COUNTY SOUTHEAST OF CANADIAN WILL MOVE NORTHEAST AT 15 TO 20 MPH THROUGH 630 PM CDT. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS OF 45 TO 55 MPH... HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. IN ADDITION...RAINFALL AMOUNTS OF AROUND ONE QUARTER OF AN INCH CAN BE EXPECTED. PEOPLE IN HEMPHILL COUNTY SHOULD STAY TUNED TO YOUR RADIO... TELEVISION...OR NOAA WEATHER RADIO FOR LATER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN AMARILLO ON THIS STORM. BE PREPARED TO SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES YOUR LOCATION. SCHNEIDER
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.